# SDR 2009FA0000506

- Difficulty date: June 8, 2009
- Submitted: June 8, 2009
- Operation: General aviation
- Aircraft: N89847
- Make and model: Cessna 172P
- Aircraft serial: 17276014
- Aircraft time: 13,588 hours
- Engine: Lyc O320D2J
- Engine time: 7,949 hours
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105217
- Part serial: DC2507
- Condition: Loose
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

THE CARBURETOR HALVES ARE BECOMING LOOSE DUE TO THE IMPROPER INSTALLATION OF THE LOCKTAB WASHERS AT OVERHAUL.  THE LOCKTABS ARE BENT DOWN ON THE "TIGHTEN" SIDE OF THE CORNERS OF THE CARBURETOR WHICH ALLOWS THE BOLTS TO LOOSEN APPROX .2500 TURN WITHOUT DISTURBING THE LOCKTAB RETAINERS.  THIS IS IDENTIFIED BY VISUAL INSPECTION OR POOR, ERRATIC IDLING, INCREASED IDLE RPM, OR INCOMPLETE ENGINE SHUTDOWN WITH MIXTURE CONTROL.
